Wyoming, 2010Hail and Lightning Strike in Wyoming, June 16, 2010
June 16, 2010 · NWS RIW · 2 events in 1 county or zone
Thunderstorms formed along the eastern slopes of the Absaroka mountains and moved into the adjacent foothills.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $20,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms formed along the eastern slopes of the Absaroka mountains and moved into the adjacent foothills.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before the first event at Jun 16, 4:13 AM MST, 9 hours 47 minutes earlier.
Area forecast discussion, Jun 16, 4:13 AM MST, 9 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
513 AM MDT WED JUN 16 2010
.SHORT TERM...TODAY THROUGH FRIDAY NIGHT
A VIGOROUS SHORTWAVE WITH A CIRCULATION OVER THE PACIFIC NORTHWEST
WILL TRACK TOWARD WYOMING TODAY. A STRONG LINE OF THUNDERSTORMS
ARE EXPECTED TO DEVELOP OUT AHEAD OF THIS FRONT TODAY WITH SMALL
HAIL AND STRONG GUSTY WINDS. THE SHOWERS AND THUNDERSTORMS WILL TRACK
TO EASTERN ZONES LATER THIS EVENING LEAVING BEHIND STRATIFORM
PRECIP ACROSS THE WESTERN HALF OF WYOMING TONIGHT. THIS PRECIP
WILL BE A REFLECTION OF THE STRONG QG FORCING OF -40KM^2/1E16S
ASSOCIATED WITH THE STRONG UPPER LOW FORECAST TO TRACK RIGHT
ACROSS CENTRAL WYOMING TONIGHT. IN ADDITION...A STRONG WESTERLY
GRADIENT WILL OCCUR ALONG AND BEHIND THE NEGATIVELY TILTED TROUGH
AXIS WHICH WILL ENHANCE A MOIST WESTERLY UPSLOPE FLOW WHICH WILL
HELP AMPLIFY PRECIP WEST OF THE DIVIDE. WEST WINDS WILL BE STRONG
ENOUGH TO SPILL MUCH OF THE PRECIP OVER TO THE UPPER EAST SLOPES.
PORTLAND OREGON REPORTED H7 TEMPS OF -10C LAST EVENING SO IT IS
CONCEIVABLE THAT THE GFS IS CORRECT IN DROPPING H7 TEMPS TO -7
ACROSS WESTERN WY BY 12Z THU. THIS WILL RESULT IN 3 TO 6 INCHES OF
SNOWFALL ACROSS THE WESTERN AND NORTHERN MTNS AS WELL AS THE WIND
RIVER MTNS. LATER SHIFTS MAY WANT TO CONSIDER ISSUING A WINTER
WEATHER ADVISORY FOR THESE MOUNTAINS ZONES CONSIDERING THE VOLUME
OF TOURISTS IN THESE AREAS FOR THIS TIME OF YEAR. SNOW LEVELS
COULD EVEN DROP TO BETWEEN 6500 AND 7K EAST OF THE DIVIDE WHERE
LIGHT SNOW IS POSSIBLE. PRECIP SHOULD BE ALL SNOW WEST OF THE
DIVIDE BY 12Z THU.
5 H7 ISOHYPSE ARE PROGGED OVER WY THURSDAY. MOS GUIDANCE IS
INDICATING 39 MPH SUSTAINED WINDS FOR CPR THU. HAVE ELECTED TO
ISSUE A HIGH WIND WATCH FROM EASTERN SWEETWATER COUNTY TO CASPER
FROM 12Z THURSDAY TO 21Z THU. THIS TYPE OF RELATIVELY FAST MOVING
FAST MOVING TIGHTLY WRAPPED SHORTWAVE TYPICALLY PRODUCES THESE
TYPE OF STRONG GRADIENT WINDS.
A QUICK REBOUND IN TEMPS IS EXPECTED FRIDAY WHEN H7 TEMPS CLIMB
BACK TO 13C IN SOUTHERN WY.
.LONG TERM...SATURDAY THROUGH WEDNESDAY
SOUTHWEST FLOW ALOFT TO PREVAIL OVER THE AREA THROUGH THE PERIOD
WITH CHANCES FOR AFTERNOON AND EVENING THUNDERSTORMS MAINLY ALONG
AND NORTH OF A FRONTAL BOUNDARY ACROSS NORTHERN WYOMING.
TEMPERATURES ARE EXPECTED TO BE NEAR OR SLIGHTLY ABOVE SEASONAL
NORMALS THROUGH THE PERIOD.
MEDIUM-RANGE GLOBAL MODELS IN OVERALL GOOD AGREEMENT THIS MORNING
WITH MEAN UPPER TROUGH OVER THE INTERMOUNTAIN WEST...A STRONG RIDGE
OF HIGH PRESSURE OVER THE SOUTHEAST U.S. WITH A SOUTHWEST FLOW ALOFT
OVER WYOMING. MAIN DIFFERENCE BETWEEN THE GFS AND ECMWF IS IN THE
LATTER PERIODS WITH ECMWF STRENGTHENING AND RETROGRADING UPPER RIDGE
OVER THE SOUTHEAST INTO THE CENTRAL PLAINS BY TUESDAY WHILE GFS MORE
PROGRESSIVE WITH UPSTREAM TROUGH...BRINGING A GOOD CHUNK OF ENERGY
ACROSS THE NORTHERN ROCKIES TUESDAY. FORECAST HAS LOW CONFIDENCE IN
EITHER OF THESE SOLUTIONS...PREFERRING TO GO WITH A PERSISTENT SW
FLOW ALONG THE LINES OF THE GEFS MEAN. THIS SOUTHWEST FLOW WILL
FAVORABLE FOR NUMEROUS HARD TO TIME WEAK SHORTWAVES WHICH WILL HAVE
TO BE DEALT WITH 24 HOURS OUT OR SO. MEAN POSITION OF
QUASI-STATIONARY FRONT THROUGH THE PERIOD ON SOUTH SIDE OF
WYOMING/MONTANA BORDER WITH BEST CHANCES OF THUNDERSTORMS ACROSS THE
NORTHWEST MOUNTAINS AND ALONG AND NORTH OF THIS FRONTAL BOUNDARY.
MEAN H7 TEMPERATURES 12-14C ON SOUTH SIDE OF FRONT WHERE LOWER
ELEVATION HIGH TEMPERATURES WILL RANGE FROM 75 TO 85. TEMPERATURES
ON NORTH SIDE OF THE FRONT WILL BE 5 TO 10F COOLER ON AVERAGE.
SUMMER BEGINS 528 A.M. ON MONDAY AND IT LOOKS LIKE A SUMMER WEATHER
PATTERN WILL TAKE HOLD THIS WEEKEND AND THROUGHOUT NEXT WEEK.
&&
.AVIATION...
SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED OVER THE
WEST THIS MORNING. THE SHOWERS AND THUNDERSTORMS WILL BECOME MORE
NUMEROUS THIS AFTERNOON AND EVENING AFFECTING THE WEST AND NORTH.
THE SHOWERS AND THUNDERSTORMS WILL BE MORE SCATTERED TO ISOLATED
OVER THE CENTRAL AND SOUTH. VERY GUSTY WINDS TO 45KTS...FREQUENT
LIGHTNING...SMALL HAIL AND HEAVY RAINFALL IS POSSIBLE WITH THE
STRONGER STORMS. OTHERWISE...SOUTHWEST WINDS WILL BE ON THE
INCREASE MOST AREAS BY LATE MORNING/EARLY AFTERNOON.
&&
.FIRE WEATHER...
A LINE OF STRONG THUNDERSTORMS WITH SMALL HAIL AND GUSTY WINDS
WILL DEVELOP OUT AHEAD OF A STRONG COLD FRONT TODAY. THIS FRONT
WILL PRODUCE RAIN SHOWERS TONIGHT WITH RAIN TURNING TO SNOW IN
THE MOUNTAINS WHERE SEVERAL INCHES OF SNOW ARE EXPECTED IN THE
CENTRAL... NORTHERN AND WESTERN MOUNTAINS BY THURSDAY MORNING. IN
ADDITION... STRONG WEST WINDS ARE EXPECTED ACROSS THE MOUNTAINS
AND ACROSS SOUTHERN WYOMING THURSDAY BEHIND THE COLD FRONT THURSDAY.
TEMPERATURES WILL WARM UP FRIDAY.
&&
.RIW WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WATCH FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON
WYZ019-020-030.
FLOOD WATCH THROUGH SATURDAY AFTERNOON WYZ017-018.
FLOOD WATCH THROUGH THURSDAY AFTERNOON WYZ028.
&&
SHORT TERM...LIPSON
LONG TERM...AEM
AVIATION...TWB
FIRE WEATHER...LIPSON
Hazardous weather outlook, Jun 16, 12:48 PM MST, 1 hour 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
148 PM MDT WED JUN 16 2010
WYZ001>020-022>030-171200-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
148 PM MDT WED JUN 16 2010
...FLOOD WARNING THROUGH WEDNESDAY AFTERNOON FOR THE BLACKS FORK
RIVER FROM GRANGER TO LITTLE AMERICA IN WESTERN SWEETWATER COUNTY...
...FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR THE LITTLE POPO
AGIE RIVER...THE MIDDLE FORK POPO AGIE RIVER...AND ALL FORKS OF
THE LITTLE WIND RIVER...
...HIGH WIND WARNING FOR SOUTHERN WYOMING FOR THURSDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.
.DAY ONE...TODAY AND TONIGHT
MINOR FLOODING IS EXPECTED TO CONTINUE ALONG THE BLACKS FORK RIVER
BETWEEN GRANGER AND LITTLE AMERICA THROUGH TODAY.
OTHERWISE...THE MAJORITY OF STREAMS AND RIVERS WILL REMAIN FAIRLY
HIGH AND SWIFT ACROSS THE AREA AS SEASONAL SNOWMELT CONTINUES.
STRONG THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING ACROSS
WESTERN AND CENTRAL WYOMING. THESE THUNDERSTORMS WILL BE CAPABLE OF
PRODUCING STRONG WIND GUSTS...SMALL HAIL...BRIEF HEAVY RAIN AND
FREQUENT LIGHTNING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
WARMER TEMPERATURES AND GUSTY WINDS TODAY WILL LEAD TO
ANOTHER ROUND OF SIGNIFICANT MELTING OF THE NEW SNOWFALL IN THE WIND
RIVER MOUNTAINS. THIS WILL LEAD TO RISES IN AREA RIVERS AND CREEKS...
WHICH MAY LEAD TO MORE FLOODING THURSDAY. STAY TUNED FOR UPDATES ON
THIS SITUATION.
RAIN IS EXPECTED TO TURN TO SNOW AFTER MIDNIGHT TONIGHT IN THE
WESTERN MOUNTAINS INCLUDING THE WEST SLOPE AND UPPER EAST
SLOPE OF THE WIND RIVER MOUNTAINS. 3 TO 6 INCHES OF SNOWFALL
COULD FALL IN THESE MOUNTAINS BY EARLY THURSDAY MORNING
AFFECTING TRAVEL ACROSS THE MAJOR PASSES.
ADDITIONALLY...STRONG SOUTHWESTERLY WIND IS EXPECTED TO DEVELOP
ACROSS THE WIND CORRIDOR OF EASTERN SWEETWATER THROUGH NATRONA
COUNTIES THURSDAY MORNING. THIS STRONG WIND WILL CONTINUE THROUGH
EARLY THURSDAY EVENING...WITH FAVORED LOCATIONS SEEING WIND OF 40 MPH
GUSTING TO 60 MPH.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT ANY STREAMS OR RIVERS RISING
RAPIDLY...NEAR BANKFULL OR WHERE FLOODING IS OCCURRING. SPOTTERS
ARE ALSO ENCOURAGED TO REPORT ANY HAIL OR STRONG WINDS IN
THUNDERSTORMS TODAY. SPOTTERS ARE ALSO ENCOURAGED TO REPORT ANY
SNOWFALL AMOUNTS. THANK YOU.
TEAM RIVERTON
In the hours before
Special weather statement, Jun 16, 12:43 PM MST, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
143 PM MDT WED JUN 16 2010
WYZ009>011-162015-
BIGHORN MOUNTAINS SOUTHEAST WY-NORTHEAST JOHNSON COUNTY WY-SOUTHEAST
JOHNSON COUNTY WY-
143 PM MDT WED JUN 16 2010
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN JOHNSON COUNTY UNTIL 215
PM MDT...
AT 142 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BUFFALO...MOVING NORTHEAST AT 35 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
PERIODS OF HEAVY RAIN AND LIGHTNING.
THIS STORM WILL BE NEAR...
I90 EXIT 51 AND I90 EXIT 53 AROUND 150 PM MDT.
LAKE DE SMET...I90 EXIT 47 AND HWY JCT 87 AND I90 AROUND 155 PM MDT.
THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 292 AND
299.
THIS INCLUDES INTERSTATE 90 IN WYOMING BETWEEN MILE MARKERS 43 AND
77.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4415 10638 4432 10697 4457 10680 4456 10623
TIME...MOT...LOC 1942Z 209DEG 32KT 4436 10680
BRANHAM
Special weather statement, Jun 16, 12:47 PM MST, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
147 PM MDT WED JUN 16 2010
WYZ001-002-162030-
ABSAROKA MOUNTAINS WY-YELLOWSTONE NATIONAL PARK WY-
147 PM MDT WED JUN 16 2010
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN PARK AND NORTHERN TETON
COUNTIES IN NORTHWEST WYOMING UNTIL 230 PM MDT...
AT 142 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR LEWIS FALLS...OR 22 MILES SOUTHWEST OF
LAKE...MOVING NORTHEAST AT 35 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
DANGEROUS LIGHTNING.
THIS STORM WILL BE NEAR...
RIDDLE LAKE AND GRANT VILLAGE AROUND 155 PM MDT.
GRAND LOOP RD GRANT TO LAKE AROUND 210 PM MDT.
LAKE AROUND 220 PM MDT.
MUD VOLCANO AROUND 225 PM MDT.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING. PEOPLE ENJOYING OUTDOOR ACTIVITIES SHOULD TAKE
SPECIAL NOTE OF CHANGING WEATHER CONDITIONS AND STAY INDOORS UNTIL
HAZARDOUS WEATHER PASSES.
REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4479 11036 4467 11006 4433 11022 4416 11052
4424 11074
TIME...MOT...LOC 1945Z 209DEG 32KT 4428 11057
BRANHAMSpecial weather statement, Jun 16, 1:05 PM MST, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
205 PM MDT WED JUN 16 2010
WYZ001-002-162045-
ABSAROKA MOUNTAINS WY-YELLOWSTONE NATIONAL PARK WY-
205 PM MDT WED JUN 16 2010
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PARK AND NORTHERN
PARK COUNTIES UNTIL 245 PM MDT...
AT 206 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 12 MILES NORTH OF PAHASKA...OR 24 MILES EAST OF
LAKE...MOVING NORTH AT 40 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.
THIS STORM WILL BE NEAR...
U.S. HWY 212 MILE MARKER 10 AROUND 235 PM MDT.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4504 10999 4501 10998 4500 10930 4449 10979
4468 11028 4505 11001
TIME...MOT...LOC 2005Z 197DEG 34KT 4467 10994
BRANHAMSpecial weather statement, Jun 16, 1:09 PM MST, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
209 PM MDT WED JUN 16 2010
WYZ012-013-023-024-162045-
JACKSON HOLE WY-SALT RIVER AND WYOMING RANGES WY-STAR VALLEY WY-TETON
AND GROS VENTRE MOUNTAINS WY-
209 PM MDT WED JUN 16 2010
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN TETON COUNTY IN
NORTHWEST WYOMING...AND NORTHERN LINCOLN COUNTY IN WEST CENTRAL
WYOMING UNTIL 245 PM MDT...
AT 206 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES SOUTHEAST OF STEWART PEAK...OR 22 MILES
NORTH OF AFTON...MOVING NORTH AT 50 MPH.
HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM...ALONG
WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
THIS STORM WILL BE NEAR...
U.S. HWY 26/89 MILE MARKER 130 AROUND 220 PM MDT.
U.S. HWY 26/89 MILE MARKER 140...HOBACK JUNCTION AND U.S. HWY 191
MILE MARKER 160 AROUND 225 PM MDT.
JACKSON...TETON COUNTY FAIRGROUNDS...U.S. HWY 26/89 MILE MARKER 150
AND RAFTER J RANCH AROUND 235 PM MDT.
U.S. HWY 26/89 MILE MARKER 160...GROS VENTRE JCT AND KELLY AROUND 245
PM MDT.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4404 11069 4398 11033 4295 11074 4299 11098
TIME...MOT...LOC 2009Z 193DEG 51KT 4307 11083
SKRBAC
Special weather statement, Jun 16, 1:23 PM MST, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
223 PM MDT WED JUN 16 2010
WYZ002-003-016-162115-
ABSAROKA MOUNTAINS WY-CODY FOOTHILLS WY-UPPER WIND RIVER BASIN WY-
223 PM MDT WED JUN 16 2010
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN FREMONT AND SOUTHERN
PARK COUNTIES UNTIL 315 PM MDT...
AT 224 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES WEST OF DOUBLE CABIN CAMPGROUND...OR 20
MILES NORTH OF DUBOIS...MOVING NORTHEAST AT 25 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.
THIS STORM WILL BE NEAR...
DOUBLE CABIN CAMPGROUND AROUND 230 PM MDT.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4422 10949 4401 10908 4364 10955 4380 10985
TIME...MOT...LOC 2024Z 215DEG 22KT 4383 10967
BRANHAM
Special weather statement, Jun 16, 1:25 PM MST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
225 PM MDT WED JUN 16 2010
WYZ004-006-008-162115-
BIGHORN MOUNTAINS WEST WY-NORTH BIG HORN BASIN WY-SOUTHEAST BIG HORN
BASIN WY-
225 PM MDT WED JUN 16 2010
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BIG HORN AND
NORTHERN WASHAKIE COUNTIES IN NORTH CENTRAL WYOMING UNTIL 315 PM
MDT...
AT 224 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES SOUTH OF STATE HWY 31 MILE MARKER 10...OR
14 MILES NORTHEAST OF WORLAND...MOVING NORTHEAST AT 30 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.
THIS STORM WILL BE NEAR...
STATE HWY 31 MILE MARKER 10 AROUND 235 PM MDT.
STATE HWY 31 MILE MARKER 20 AROUND 240 PM MDT.
HYATTVILLE AROUND 245 PM MDT.
MEDICINE LODGE STATE SITE AROUND 250 PM MDT.
U.S. HWY 14 MILE MARKER 30 AROUND 315 PM MDT.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4463 10763 4425 10715 4405 10775 4413 10796
TIME...MOT...LOC 2025Z 209DEG 27KT 4417 10779
BRANHAM
Lightning, Park
- When
- June 16, 2:00 PM MST
- Where
- Park County, 7.96 mi ESE of Wapiti
- Property damage
- $20,000
- Reported by
- Newspaper
- Coordinates
- 44.412, -109.290
Lightning struck a house southwest of Cody along the South Fork of the Shoshone River. The lightning strike started a fire in the attic of the home, which caused extensive damage.
Hail, Park
- When
- June 16, 2:31 PM MST to 2:35 PM MST
- Where
- Park County, Clark
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 44.880, -109.150
One inch diameter hail fell in Clark, but no damage was reported.
- Lightning
- A lightning strike that killed, injured or caused damage.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Missouri, June 16, 20102 deaths · 1 event
- Tornado and Flash Flood in Montana, June 16 to 17, 20101 death · 1 injured · $327,000 · EF1 · 22 events
- Tornadoes and Hail in South Dakota, June 16, 20102 injured · $760,000 · EF2 · 16 events
- Tornado and Flash Flood in South Dakota, June 16 to 17, 2010$100,000 · EF2 · 18 events
- Hail and Damaging Winds in Georgia, June 16, 2010$2.8 million · 1.75 in hail · 12 events
- Tornado and Flash Flood in Montana, June 16 to 17, 2010$14,000 · EF2 · 20 events
- Flash Flooding and Flood in South Dakota, June 16 to 17, 2010$150,000 · 3 events
- Flash Flooding and Hail in North Carolina, June 16, 2010$120,000 · 1 in hail · 7 events
- Hail and Damaging Winds in Missouri, June 16, 2010$67,000 · 61 kt wind · 18 events
- Damaging Winds in North Dakota, June 16 to 17, 2010$95,000 · 68 kt wind · 8 events
- Hail in South Dakota, June 16, 2010$106,000 · 2.5 in hail · 5 events
- Damaging Winds and Lightning Strike in Virginia, June 16, 2010$73,000 · 60 kt wind · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 241211, 241208.